Ohio, 2022Damaging Wind in Ohio, June 8, 2022
June 8, 2022 · NWS CLE · 1 event in 1 county or zone
During the evening of the 8th, a consolidating surface low moved eastward from central IN to central OH. East of the low, the accompanying warm front drifted northward in central OH and southern PA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of the 8th, a consolidating surface low moved eastward from central IN to central OH. East of the low, the accompanying warm front drifted northward in central OH and southern PA. The cold front trailing the low swept southeastward across the Lower and Middle OH Valley. A line of multicell thunderstorms evolved generally eastward and generated isolated damaging wind gusts in the Mount Vernon area. These storms encountered weak DCAPE, moderate to strong effective bulk shear, and weak to moderate MUCAPE along a southerly instability gradient accompanying the warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 8, 6:45 PM EST, 27 minutes earlier.
Area forecast discussion, Jun 8, 6:45 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
745 PM EDT Wed Jun 8 2022
.SYNOPSIS...
Low pressure will move out of the Plains through the Ohio Valley
tonight, pulling a cold front south across the area. High pressure
will return to the area Thursday afternoon into Friday. Low pressure
moves east across the Ohio Valley Friday evening into Saturday. High
pressure returns for Sunday.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Main issue will be along the lakeshore where winds have
increased a bit earlier than anticipated from Toledo to about
Geneva-on-the-Lake. Waves are also beginning to build along the
lakeshore as well. Therefore, went ahead and issued a Beach
Hazards Statement for the lakeshore.
Otherwise, showers and some embedded thunderstorms will continue
to rotate through the area this evening. Strongest storms will
remain across the extreme southern tier counties of the forecast
area where the best instability remains closer to the warm
front.
Otherwise, no significant changes with this update other than
the Beach Hazards Statement.
Previous Discussion...
We continue to keep our eyes on the system across Indiana
this afternoon as it continues to move east into our area.
Severe threat looks to be dwindling for much of our CWA as the
instability gradient remains south of our CWA border. The NAM
and FV3 have the highest CAPE values approaching our southern
tier of counties, with MUCAPE values between 1000 and 1500 J/kg.
This area remains in line with where the SPC has placed the
Slight Risk (2/5) for severe weather, along the I-70 corridor.
Most of our area will see showers with embedded thunderstorms,
mainly extending from Findlay, Mansfield, Youngstown and points
south. Gusty and potentially damaging wind gusts cannot be
ruled out in stronger storms, especially those in the southern
half of the CWA as this line of storms drifts eastward. Much of
the area will experience plenty of rainfall, with a storm total
rainfall amounts between 0.5" and 1.0", with heaviest pockets
across southern counties. Given the higher rainfall amounts
across the CWA in the past few days, locally heavy rainfall may
become a flooding concern and will need to be continuously
monitored.
Precipitation slowly moves out of the CWA overnight tonight, exiting
NW PA around 06-07Z. High pressure and much drier air will move
in during the day Thursday, lingering through Friday. As
previous discussions mentioned, a small piece of energy moves
through the base of the upper level trough Thursday afternoon,
but a deep dry layer should hold off showers for Thursday. High
temperatures tomorrow will rise into the mid to upper 70s with
Thursday night lows in the mid to upper 50s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The large scale pattern will be characterized by broad troughing
over the Great Lakes region, as a closed upper low rotates over
western Quebec. Surface ridging over the local area at the beginning
of the period will displace eastward as a series of weak
disturbances track southeast between the Great Lakes and Ohio valley
Friday afternoon through Friday night and late Saturday night into
Sunday morning. This will bring some precip chances to the local
area, although the better chances at this point are south of the
area near the Ohio River. The best timeframe for precip will be
centered around early to mid Friday evening. A lull in precip
activity is possible Saturday through Saturday evening, although a
few isolated/scattered showers cannot be ruled out. Pops increase
again from the northwest late Saturday night into early Sunday
morning ahead of the next wave. Highs Friday and Saturday will
generally be in the low to upper 70s, with part of northwest OH
possibly reaching 80 Saturday.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Shortwave will be moving east across the lower Great Lakes Sunday,
bringing precip chances to most of the area. The main story for next
week is a building ridge across the central CONUS that will attempt
to advect eastward over the area. As the ridge builds, a few days of
northwest flow will bring conditional shower/storm chances Monday
and Tuesday. Model solutions diverge a bit by Wednesday, but the
ridge axis will likely be over the area. Warming temperatures will
build northeast through the area during the first half of next week,
with 90s possible across the area Tuesday and Wednesday.
&&
.AVIATION /00Z Thursday THROUGH Monday/...
Low pressure moving east across the area at this time forcing
showers and a few embedded thunderstorms to move east across the
area this evening. Strongest storms will be across the southern
tier counties. Activity will move east of the area later this
evening and then a post cold frontal trough will rotate
southeast into the area later tonight. This feature should
spread some low clouds IFR/MVFR into the area from the northwest
along with a few showers. Improving conditions will take place
tomorrow morning and a return back to VFR for tomorrow. Winds
will be variable this evening shifting to a west-northwest
direction late tonight. Winds should be increasing to 10 to 15
knots tomorrow.
Outlook...Non-VFR possible with showers/thunderstorms Saturday
night and Sunday morning.
&&
.MARINE...
Winds increased along the lakeshore earlier than anticipated
resulting in 15 to 25 knot winds and waves building a bit
earlier to 3 to 5 feet. Started the small craft advisory
immediately to account for the stronger winds. Higher waves
resulted in rip current threat so issued a Beach Hazards
Statement for the lakeshore.
Previous Discussion...
As a low pressure system/MCV tracks south of the lake this evening,
northeast winds will ramp up in the 15-20 kt range. Have opted for a
small craft advisory, although some areas of the lake may see brief
periods of stronger or weaker winds with rain overspreading the
lake. Waves will back north to northwest overnight into Thursday
before subsiding by Thursday afternoon, with winds becoming west
into Thursday night as a weak trough passes across the lake. High
pressure will build over the lake Thursday night into Friday with
winds less than 10 kts out of the west to southeast through Friday
night as the high builds east. A series of troughs will pass over
the lake this weekend, but generally west winds and 10 kts or less
is expected.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 4 AM EDT Thursday for OHZ003-007.
Beach Hazards Statement through Thursday afternoon for
OHZ009>012.
Beach Hazards Statement from 4 AM EDT Thursday through
Thursday afternoon for OHZ089.
PA...Beach Hazards Statement from 4 AM EDT Thursday through
Thursday afternoon for PAZ001.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ142-143.
Small Craft Advisory until 4 PM EDT Thursday for LEZ144>147.
Small Craft Advisory until 4 PM EDT Thursday for LEZ148-149.
&&
SYNOPSIS...Iverson
NEAR TERM...Iverson/Lombardy
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...Greenawalt/LombardyHazardous weather outlook, Jun 8, 4:01 AM EST, 15 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
501 AM EDT Wed Jun 8 2022
OHZ003-007-009>012-089-PAZ001-090915-
Lucas-Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
501 AM EDT Wed Jun 8 2022
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Another round of rain with scattered thunderstorms is expected across
the area tonight. Most areas will receive between one quarter and
three quarters of an inch of rain, with some locally higher amounts
possible.
There will be a moderate to high risk of beach hazards at Lake Erie
beaches tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There will be a moderate to high risk of beach hazards at Lake Erie
beaches on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-090915-
Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
501 AM EDT Wed Jun 8 2022
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Another round of rain with scattered thunderstorms is expected across
the area tonight. The strongest thunderstorms will be located south
or Route 30 and could produce hail to penny size or wind gusts to 50
mph. In addition, most areas will receive a half inch to an inch of
rain, with some locally higher amounts possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ142>149-162>169-090915-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
501 AM EDT Wed Jun 8 2022
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 6:07 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
707 PM EDT Wed Jun 8 2022
OHZ036-037-082345-
Marion OH-Morrow OH-
707 PM EDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of Marion and western
Morrow Counties through 745 PM EDT...
At 706 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morral to near Prospect to 6 miles south
of Richwood. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marion, Mount Gilead, Cardington, Ashley, Prospect, Morral, Waldo,
Caledonia, New Bloomington, Edison, Green Camp, Fulton, Iberia and
State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4036 8293 4041 8292 4042 8302 4043 8303
4044 8325 4051 8325 4051 8334 4069 8338
4071 8285 4055 8281 4035 8286
TIME...MOT...LOC 2306Z 263DEG 25KT 4063 8328 4051 8326 4033 8333
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Knox
- When
- June 8, 7:12 PM EST
- Where
- Knox County, Mt Vernon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.400, -82.480
Two trees were downed in Mount Vernon, one of which fell onto a house and entered the living room. Extent of damage unknown and no pictures were provided.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Ohio, June 8, 2022$1.9 million · EF2 · 24 events
- Tornado and Hail in Maryland, June 8, 2022$1.2 million · EF0 · 21 events
- Tornadoes and Hail in Indiana, June 8, 2022$307,000 · EF1 · 8 events
- Flash Flooding and Hail in West Virginia, June 8 to 9, 2022$108,000 · 1.75 in hail · 34 events
- Tornadoes and Flash Flood in Ohio, June 8, 2022$46,000 · EF1 · 22 events
- Flash Flooding and Flooding in Oklahoma, June 8, 2022$10,000 · 2.5 in hail · 50 events
- Damaging Winds in Pennsylvania, June 8, 2022$80,000 · 74 kt wind · 6 events
- Damaging Winds in Missouri, June 8, 20222 injured · $30,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in West Virginia, June 8, 2022$18,000 · 2 in hail · 33 events
- Damaging Winds in North Carolina, June 8, 2022$56,000 · 51 kt wind · 9 events
- Damaging Winds in Virginia, June 8 to 9, 2022$31,000 · 55 kt wind · 17 events
- Damaging Winds in Kentucky, June 8, 2022$48,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026532.